MAUDE Adverse Event Report: BERLIN HEART GMBH APEX PEDIATRIC CANNULA 9/12MM STAGED; VENTRICULAR ASSIST DEVICE

BERLIN HEART GMBH APEX PEDIATRIC CANNULA 9/12MM STAGED; VENTRICULAR ASSIST DEVICE
Model Number C22A-004
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 01/10/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The excor cannula, lot: 00085562, was in use by the patient from on (b)(6) 2022 until on (b)(6) 2023 (339 days).We have reviewed the production records of the excor cannula, lot: 00085562.This cannula was produced according to our specification.A detailed investigation report will be provided as soon as it is available.
 
Event or Problem Description
The site contacted clinical affairs to report a cut in the silicone part and velour part of the inflow cannula.It resulted in bleeding from the apical cannula in the area of damaged cannula.The blood pump including the extension set was replaced without any problems on (b)(6) 2023.The site reported that the damaged portion of the cannula was cut off prior to the pump exchange.
 
Additional Manufacturer Narrative
The clinic informed ca on 11/26/2022 of a cut in the inflow cannula including the silicone part and the velour.However, the cut did not penetrate through the cannula wall and no leak was observed.The affected cannula had been in use on the patient for 293 days up to the time of the incident.The clinic provided berlin heart with two pictures of the cannula at the time of the incident.After careful review of the situation, it was recommended to remove the damaged portion and use an extension set to connect to the blood pump.However, clinic did not follow the berlin heart instructions.Berlin heard gmbh received the cannula for investigation on 02/08/2023.Visual inspection of the returned cannula pieces confirmed the cut in the inflow cannula piece.Additionally, a cut was also found on the the outflow cannula and the silicone tube of the cannula adapter set too.Based on the shape of the cuts, the damaged was most likely caused by a sharp object.The ifu explicitly warns that blood pumps, cannulae and driving tubes must not be touched with sharp objects (e.G.Surgical instruments).Otherwise, the components may be damaged.There is a risk of inadequate support or blood loss.

Brand Name
APEX PEDIATRIC CANNULA 9/12MM STAGED
Common Device Name
VENTRICULAR ASSIST DEVICE
Manufacturer (Section D)
BERLIN HEART GMBH
wiesenweg 10
berlin, deu 12247
GM  12247
Manufacturer (Section G)
BERLIN HEART GMBH
wiesenweg 10
berlin, deu 12247
GM   12247
Manufacturer Contact
dudley rajapaksa
9391 grogan's mill road
suite a-6
the woodlands, TX 77380
2818639706
MDR Report Key16241022
Report Number3004582654-2023-00004
Device Sequence Number15091251
Product Code DSQ
UDI-Device Identifier04260090040492
UDI-Public04260090040492
Combination Product (Y/N)N
Initial Reporter CountryIS
PMA/510(K) Number
P160035
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 01/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2022
Device Model NumberC22A-004
Device Catalogue NumberC22A-004
Device Lot Number00085562
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/10/2023
Supplement Date Received by Manufacturer01/10/2023
Initial Report FDA Received Date01/25/2023
Supplement Report FDA Received Date03/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/16/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age2 YR
Patient SexMale
Patient Weight10 KG